MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN USP4-0 D/A SH-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN USP4-0 D/A SH-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W8761
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a lower segment cesarean section under lumbar hard joint procedure on (b)(6) 2025 and suture was used.During the intradermal suture, it was found that the needle had split and could not be sutured normally.Preliminary analysis shows that the product quality is poor and there is a problem of lax control.Timely removal, replacement with a new needle, and continued suturing.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: --received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.When did the needle break (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.Did the needle fall into the patient? if yes, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were implemented to retrieve the broken piece? was there any additional tissue damage resulting from the search for the needle piece? does a fragment of the needle remain in the patient¿s tissue? if yes, was more than half the needle retained in the patient? is there any plan in place to remove the needle piece in the future? if yes, could you please provide the scheduled date for the removal? in which tissue structure was the broken needle located? were there any patient consequences? a manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 36IN USP4-0 D/A SH-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23974135
Report Number2210968-2026-00057
Device Sequence Number4694874
Product Code GAW
UDI-Device Identifier10705031242265
UDI-Public(01)10705031242265(17)290331(10)100C7X
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW8761
Device Lot Number100C7X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Initial Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown